MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER
Model Number 1012455-12
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/22/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is expected to be returned for evaluation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a moderately calcified, mildly tortuous, 99% stenosed lesion in the left main (lm) artery.A 5x12mm nc trek balloon dilatation catheter (bdc) was advanced to the target lesion and inflated three times.The first inflation was to 10 atmospheres (atm), and the second and third inflations were to 16 atm.Negative was held for almost one minute however the balloon was very slow to deflate.The balloon would not retract into the guide liner.Resistance was felt during removal, and the shaft of the device separated into two pieces with approximately 20cm of the shaft inside the patient and the other part of the shaft hanging out of the guideliner.Additionally, the balloon separated into 2 pieces.A balloon was used to trap the separated portion of the shaft and the balloon in the gc and the bdc was pulled back into the radial sheath.The radial sheath was then removed.No additional information was provided.
 
Additional Manufacturer Narrative
Visual inspections were performed on the returned device.The reported deflation issue and difficulty removing the device could not be replicated in a testing environment due to the condition of the returned device.It was noted that the outer member was separated distal to the guidewire exit notch and the inner member was separated distal to the guidewire exit notch, confirming the reported separation; however, the reported balloon separation was not confirmed.In this case, it is likely that the account perceived the balloon as separated since the other side of the bdc was reported as hanging out of the guideliner.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.A conclusive cause for the reported deflation issue could not be determined; however, the reported difficulty removing the device, removal of foreign body and unexpected medical intervention appear to be related to circumstances of the procedure.The investigation determined the reported shaft separation and confirmed outer member separation distal to the guidewire exit notch and the inner member separation distal to the guidewire exit notch during return analysis appear to be related to a potential product quality issue.The issue is being addressed per internal operating procedures.Abbott vascular will continue to trend the performance of these devices.

Brand Name
NC TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key15229850
Report Number2024168-2022-08766
Device Sequence Number17368236
Product Code LOX
UDI-Device Identifier08717648152146
UDI-Public08717648152146
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model Number1012455-12
Device Catalogue Number1012455-12
Device Lot Number20215G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/22/2022
Supplement Date Received by Manufacturer11/09/2022
Initial Report FDA Received Date08/15/2022
Supplement Report FDA Received Date11/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexMale
Patient Weight88 KG